Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Une compactification des champs classifiant les chtoucas de Drinfeld
HTML articles powered by AMS MathViewer

by Laurent Lafforgue PDF
J. Amer. Math. Soc. 11 (1998), 1001-1036 Request permission


One knows that the notion of Harder–Narasimhan’s canonical polygon allows one to write the stacks classifying Drinfeld’s shtukas of rank at least $2$ as inductive limits of open substacks of finite type. When there is no level structure, we present here a smooth modular compactification of each such open substack, generalizing Drinfeld’s construction for rank $2$. Résumé. On sait qu’en rang au moins $2$, la notion de polygone canonique de Harder–Narasimhan permet d’écrire les champs classifiant les chtoucas de Drinfeld comme des réunions filtrantes d’ouverts de type fini. Quand il n’y a pas de structure de niveau, on présente ici une compactification modulaire lisse de chacun de ces ouverts, généralisant celles de Drinfeld en rang $2$.
  • C. De Concini and C. Procesi, Complete symmetric varieties, Invariant theory (Montecatini, 1982) Lecture Notes in Math., vol. 996, Springer, Berlin, 1983, pp. 1–44. MR 718125, DOI 10.1007/BFb0063234
  • V. G. Drinfel′d, Proof of the Petersson conjecture for $\textrm {GL}(2)$ over a global field of characteristic $p$, Funktsional. Anal. i Prilozhen. 22 (1988), no. 1, 34–54, 96 (Russian); English transl., Funct. Anal. Appl. 22 (1988), no. 1, 28–43. MR 936697, DOI 10.1007/BF01077720
  • V. G. Drinfel′d, Cohomology of compactified moduli varieties of $F$-sheaves of rank $2$, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 162 (1987), no. Avtomorfn. Funkts. i Teor. Chisel. III, 107–158, 189 (Russian); English transl., J. Soviet Math. 46 (1989), no. 2, 1789–1821. MR 918745, DOI 10.1007/BF01099348
  • L. Lafforgue, Chtoucas de Drinfeld et conjecture de Ramanujan–Petersson, Astérisque n$^{\circ }$ 243, Société Mathématique de France, 1997.
  • Dan Laksov, Completed quadrics and linear maps, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985) Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 371–387. MR 927988, DOI 10.1080/00927872.1987.10487449
  • Stacy G. Langton, Valuative criteria for families of vector bundles on algebraic varieties, Ann. of Math. (2) 101 (1975), 88–110. MR 364255, DOI 10.2307/1970987
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 11R58, 11G09, 14G35
  • Retrieve articles in all journals with MSC (1991): 11R58, 11G09, 14G35
Additional Information
  • Laurent Lafforgue
  • Affiliation: URA D0752 du CNRS, Université de Paris–Sud, Mathématiques, bât. 425, 91405 Orsay Cedex, France
  • Email:
  • Received by editor(s): June 9, 1997
  • Received by editor(s) in revised form: March 30, 1998
  • © Copyright 1998 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 11 (1998), 1001-1036
  • MSC (1991): Primary 11R58, 11G09, 14G35
  • DOI:
  • MathSciNet review: 1609893